Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 14, 2025, 5:13 AM CDT for 4 counties in Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2025, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 14, 2025, 5:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.25 in
- Wind
- 55
Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 32 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.9
The text
As transmitted.
014
WWUS83 KDDC 141013
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
513 AM CDT Sat Jun 14 2025
KSZ045-046-064>066-077>080-087-088-141045-
Gray KS-Hodgeman KS-Stafford KS-Meade KS-Rush KS-Pawnee KS-Clark KS-
Kiowa KS-Ness KS-Edwards KS-Ford KS-
513 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT FORD...NORTHWESTERN KIOWA...
EASTERN NESS...HODGEMAN...NORTHEASTERN MEADE...PAWNEE...SOUTHEASTERN
GRAY...WEST CENTRAL STAFFORD...SOUTHWESTERN RUSH...EDWARDS AND
NORTHERN CLARK COUNTIES THROUGH 545 AM CDT...
At 512 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spearville, moving north at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hanston around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 9973 3753 10031 3862 9979 3849 9919
3794 9899
TIME...MOT...LOC 1012Z 183DEG 49KT 3788 9974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
KBJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 5:01 AM CDT, 12 minutes earlier. Its key messages:
- Another round of thunderstorm chances (20-30%) tonight.
- Warming trend continues into early next week.
Area forecast discussion, Jun 14, 5:01 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 501 AM CDT Sat Jun 14 2025 .KEY MESSAGES... - Another round of thunderstorm chances (20-30%) tonight. - Warming trend continues into early next week. && .DISCUSSION... Issued at 200 AM CDT Sat Jun 14 2025 WV imagery indicates weak ridging aloft building slowly northeast through the Four Corners Region. Near the surface, a lee side trough of low pressure remains anchored in extreme southeast Colorado. Minimal thunderstorm chances (20-30%) pick back up tonight as the SREF indicates another series of H5 vort maxima ejecting off an amplifying ridge axis across the northern Colorado Rockies into the high plains of northeast Colorado/western Nebraska this evening. Near the surface, deep level moisture continues to pool ahead of the anchored lee side trough axis in eastern Colorado with surface dewpoints well up into mid/upper 60s(F) to the lower 70s(F), providing more than ample instability with MLCAPE values in excess of 3500 to 4000 J/kg. Combined with steepening mid-level lapse rates associated with peak daytime heating, thunderstorms are once again forecast to develop in eastern/northeast Colorado late this afternoon/early evening, then spread east-southeast into northwest Kansas/southwest Nebraska overnight, and potentially into central Kansas early Sunday morning. However, the magnitude of any thunderstorms looks to be more limited as suggested by the HREF, only showing a 10-20% probability of 6-hr QPF exceeding even 0.1 of an inch across portions of west central and central Kansas. Similar conditions are expected Sunday with the upper level ridge axis shifting only slightly easterward. Limited thunderstorm chances (mainly in coverage) exist Monday as the upper level ridge shifts farther east into the Central Plains. The ongoing warming trend continues today as prevailing southeasterlies reinforce a warming airmass across the region, pushing H85 temperatures up around 25C in central Kansas to near 30C in extreme southwest Kansas. With the HREF showing a 70-90% probability of temperatures topping 85F in central/south central Kansas to a better than an 80-90% probablity of temperatures exceeding 90F in extreme southwest Kansas, expect afternoon highs generally up into the upper 80s(F) in central Kansas to widespread 90s(F) farther west/southwest. A little more widespread lower/mid 90s(F) are likely Sunday and Monday as the upper level ridge moves out of the Rockies into the Central Plains. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 500 AM CDT Sat Jun 14 2025 Lingering showers and thunderstorms will continue to affect the vicinity of all TAF sites before ending west to east by mid-morning. Otherwise, primarily VFR conditions are forecast to prevail in vicinity of all TAF sites through late evening. Light south-southeast winds are expected to persist through much of the period as a lee side trough of low pressure remains anchored in eastern Colorado. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JJohnson AVIATION...JJohnson
In the hours before
Special weather statement, Jun 14, 3:38 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
338 AM CDT Sat Jun 14 2025
KSZ043-044-061>063-074>077-140915-
Gray KS-Finney KS-Stanton KS-Lane KS-Kearny KS-Hamilton KS-Grant KS-
Scott KS-Haskell KS-
338 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HAMILTON...
KEARNY...FINNEY...SCOTT...GRANT...LANE...NORTHEASTERN STANTON...
NORTHWESTERN GRAY AND NORTHERN HASKELL COUNTIES THROUGH 415 AM
CDT/315 AM MDT/...
At 336 AM CDT/236 AM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles north of Garden City, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Friend around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3827 10115 3827 10112 3870 10113 3870 10034
3802 10050 3756 10079 3748 10156 3782 10170
TIME...MOT...LOC 0836Z 183DEG 18KT 3810 10090
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KBJSpecial weather statement, Jun 14, 3:40 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
340 AM CDT Sat Jun 14 2025
KSZ030-031-044>046-064-065-079-140915-
Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Lane KS-Ellis KS-Ness KS-
Edwards KS-
340 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NESS...NORTHEASTERN HODGEMAN...
TREGO...NORTHEASTERN LANE...NORTHWESTERN PAWNEE...WESTERN RUSH...
NORTHWESTERN EDWARDS AND WESTERN ELLIS COUNTIES THROUGH 415 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bazine, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Brownell around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3893 9961 3878 9959 3868 9939 3810 9919
3806 9955 3844 9990 3848 10032 3870 10036
3870 10015 3913 10015 3913 9952
TIME...MOT...LOC 0839Z 183DEG 18KT 3849 9973
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KBJSpecial weather statement, Jun 14, 4:13 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Dodge City KS
413 AM CDT Sat Jun 14 2025
KSZ030-031-044>046-064-065-140945-
Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Lane KS-Ellis KS-Ness KS-
413 AM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NESS...NORTHEASTERN HODGEMAN...
TREGO...EAST CENTRAL LANE...NORTHWESTERN PAWNEE...RUSH AND ELLIS
COUNTIES THROUGH 445 AM CDT...
At 413 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Ogallah to 6 miles south of
Trego Center to near Alamota. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Ransom, Alamota, Arnold, Beeler, Riga, and Cedar Bluff around 420
AM CDT.
Ellis and Brownell around 425 AM CDT.
Ness City around 430 AM CDT.
Other locations in the path of these storms include Yocemento.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3902 9904 3857 9914 3815 9975 3849 10050
3871 10014 3913 10015 3913 9904
TIME...MOT...LOC 0913Z 290DEG 42KT 3910 9971 3878 9992 3848 10037
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JJOHNSONSpecial weather statement, Jun 14, 4:42 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
442 AM CDT Sat Jun 14 2025
KSZ030-031-141015-
Trego KS-Ellis KS-
442 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND NORTHERN
ELLIS COUNTIES THROUGH 515 AM CDT...
At 442 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ellis, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Trego
and northern Ellis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3889 9904 3892 9962 3913 9962 3913 9904
TIME...MOT...LOC 0942Z 273DEG 18KT 3906 9951
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
JJOHNSONSpecial weather statement, Jun 14, 4:45 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
445 AM CDT Sat Jun 14 2025
KSZ030-031-045-046-063>065-078-079-141015-
Finney KS-Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Ellis KS-Ness KS-
Edwards KS-Ford KS-
445 AM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL FORD...EAST CENTRAL
FINNEY...EASTERN NESS...HODGEMAN...SOUTHEASTERN TREGO...NORTHWESTERN
PAWNEE...RUSH...NORTHWESTERN EDWARDS AND SOUTHERN ELLIS COUNTIES
THROUGH 515 AM CDT...
At 444 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownell to 10 miles south of Bazine to
near Kalvesta. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Bazine, McCracken, Alexander, and Kalvesta around 450 AM CDT.
Gray, Jetmore, Burdett, and Hanston around 455 AM CDT.
Nekoma and Hargrave around 500 AM CDT.
Other locations in the path of these storms include Rozel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3877 9904 3819 9918 3784 9995 3798 10023
3800 10023 3800 10026 3808 10041 3841 9991
3878 9978
TIME...MOT...LOC 0944Z 298DEG 42KT 3868 9971 3829 9974 3811 10033
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JJOHNSONSpecial weather statement, Jun 14, 5:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
513 AM CDT Sat Jun 14 2025
KSZ045-046-064>066-077>080-087-088-141045-
Gray KS-Hodgeman KS-Stafford KS-Meade KS-Rush KS-Pawnee KS-Clark KS-
Kiowa KS-Ness KS-Edwards KS-Ford KS-
513 AM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT FORD...NORTHWESTERN KIOWA...
EASTERN NESS...HODGEMAN...NORTHEASTERN MEADE...PAWNEE...SOUTHEASTERN
GRAY...WEST CENTRAL STAFFORD...SOUTHWESTERN RUSH...EDWARDS AND
NORTHERN CLARK COUNTIES THROUGH 545 AM CDT...
At 512 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spearville, moving north at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hanston around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 9973 3753 10031 3862 9979 3849 9919
3794 9899
TIME...MOT...LOC 1012Z 183DEG 49KT 3788 9974
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KBJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:03 AM CDT | Special Weather Statement | DDC | Hamilton | 12 min |
| Jun 14, 1:22 AM CDT | Special Weather Statement | DDC | Hamilton | 23 min |
| Jun 14, 1:44 AM CDT | Special Weather Statement | DDC | Hamilton | 31 min |
| Jun 14, 2:12 AM CDT | Special Weather Statement | DDC | Kearny | 33 min |
| Jun 14, 2:24 AM CDT | Special Weather Statement | DDC | Ness | 36 min |
| Jun 14, 2:42 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny, Scott | 33 min |
| Jun 14, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 45 min |
| Jun 14, 3:10 AM CDT | Special Weather Statement | DDC | Kearny | 35 min |
| Jun 14, 3:12 AM CDT | Special Weather Statement | DDC | Trego | 33 min |
| Jun 14, 3:21 AM CDT | Special Weather Statement | DDC | Ness | 24 min |
| Jun 14, 3:21 AM CDT | Special Weather Statement | DDC | Scott | 24 min |
| Jun 14, 3:24 AM CDT | Special Weather Statement | DDC | Pawnee | 36 min |
| Jun 14, 3:38 AM CDT | Special Weather Statement | DDC | Finney, Grant, Haskell, Kearny, Lane, Scott | 37 min |
| Jun 14, 3:40 AM CDT | Special Weather Statement | DDC | Ness, Pawnee, Trego | 35 min |
| Jun 14, 4:13 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Trego | 32 min |
| Jun 14, 4:42 AM CDT | Special Weather Statement | DDC | Ellis | 33 min |
| Jun 14, 4:45 AM CDT | Special Weather Statement | DDC | Hodgeman, Pawnee, Rush | 30 min |
| Jun 14, 4:53 AM CDT | Flash Flood Warning | DDC | Trego | 3 hr |
| Jun 14, 5:41 AM CDT | Special Weather Statement | DDC | Edwards, Kiowa, Pawnee | 34 min |
| Jun 14, 5:56 AM CDT | Flash Flood Warning | DDC | Hodgeman, Ness | 3 hr |
| Jun 14, 6:07 AM CDT | Special Weather Statement | DDC | Barber, Comanche, Pratt, Stafford | 23 min |
| Jun 14, 6:22 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pawnee, Pratt, Stafford | 38 min |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.